Posted by Karen (steves mom) (220.127.116.11) on June 21, 2000 at 10:51:19:
In Reply to: side affects posted by sailpappy on June 21, 2000 at 10:02:11:
Stephen is at the end of a 30 day script of prednisone and he has not missed a dose, that I am sure of. He has been wonderful about taking his medications on time and on a daily basis. Of course I supervise as well but he normall brings the med and takes it in front of me after he eats.
The neurologist had to search deeper, other than the web, for possible side effects from depakote and did find that chest pains and heart palpitations do occure in 1% of people taking it. Got to keep in mind that he is also only 70lbs and possibly the initial dosage was too much for him even if given according to his weight. We will try the syrup at 1/2 cc a day instead of 1cc a day and see what happens. If it wards off the attacks then we will stick with the 1/2 cc a day. Why over medicate if he doesn't need it.
I don't ever want to see him in the pain of a CH again but I also hate the fact that he has to take this kind of medications.
Sailpappy I appreciate your concern for Stephen and hate that you can relate to watching a child suffer. Stephen has a great zest for life as should all kids, they deserve that. He has concluded that he will NOT let these "Stupid" headaches rule his life. Good for him. I keep my thoughts of *this is today* for he should live for today and fight for tomorrow.
Hugs to you.
Post a Followup